Inclusions of Uniform Eigenstrains and Constant or Other Stress Dependence

[+] Author and Article Information
X. Markenscoff

Department of Applied Mechanics and Engineering Sciences, University of California, San Diego, La Jolla, CA 92093-0411

J. Appl. Mech 65(4), 863-866 (Dec 01, 1998) (4 pages) doi:10.1115/1.2791923 History: Received December 01, 1997; Revised January 10, 1998; Online October 25, 2007


It is shown that the Eshelby inclusions, that is inclusions of uniform eigenstrains and constant eigenstress, form in three dimensions a connected nine-dimensional manifold, and, as a consequence, the only perturbations of an ellipsoid that preserve the Eshelby property are into another ellipsoid. The method is illustrated in both two and three dimensions, and can be also used to treat similar questions of other than constant dependence of the stress.

Copyright © 1998 by The American Society of Mechanical Engineers
Your Session has timed out. Please sign back in to continue.






Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In